Illinois, 2006

Hail in Illinois, April 16, 2006

April 16, 2006 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 16, 1:00 AM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Apr 16, 1:00 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT SUN APR 16 2006

.DISCUSSION...

ONGOING CONVECTION HAS A LITTLE IC LIGHTNING DESPITE LACK OF HITS ON
CG PLOT. ITS APPARENTLY ISENTROPICALLY DRIVEN AND CONTAINS MAINLY
LIGHT SHOWER ACTIVITY...ALTHOUGH THERE ARE A FEW CORES INTO THE 40S
DBZ. WE WL EXPERIENCE THIS ELEVATED WARM SECTOR THREAT THIS
AM...THEN THE COLD FRONT WL COME IN THIS PM/EVENING WITH THE SLGT
RISK SVR PER SWODY1. THUS LTL CHANGE TO THE NEAR TERM FORECAST SAVE
FOR CLOUD/TEMP TWEEKS.

FROPA TONIGHT WL THEN LEAD TO A DRY MON-TUE FORECAST WITH THE NEXT
CHC PCPN COMING TUE NIGHT-WED. MOST OF THE ENERGY WITH THE MID WEEK
SYSTEM WILL BE WELL OFF TO THE NORTH AND AS SUCH SHOULD POSE A
MINIMAL PCPN CHANCE.

ANOTHER BREAK WED NIGHT-THU WL BE FOLLOWED BY A THU NIGHT-FRI CHC.
THIS CHANCE MAY POSE A LTL BETTER THREAT OF SVR WITH THE LOW IN THE
GREAT LAKES AND A MORE POTENT COLD FRONTAL PASSAGE...AS REFLECTED BY
COOLER MEX MOS NOS LATE WEEK INTO THE WEEKEND.

SAT HIGHS WERE MUTED FROM MOS DUE TO CONVECTIVE CLOUD DEBRIS. WE WL
GO CLOSE TO MOS TODAY IN HOPES THE SAME DOESNT HAPPEN AGAIN. THE
NAM/GFS ARE SIMILAR SO WERE CLOSER TO THEIR NOS IN THE MEDIUM
TERM...WHICH IS COOLER THAN THE NGM MOS. THE LONG RANGE WE ARE MORE
IN STEP WITH THE COLLABORATIVE PICTURE/HPC BUT MADE A MOVE IN THE
DIRECTION AT LEAST OF THE NEWEST/COOLER MEX MOS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
Hazardous weather outlook, Apr 16, 3:58 AM CST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
458 AM CDT SUN APR 16 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-171000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
458 AM CDT SUN APR 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND
EVENING. DAMAGING WIND AND HAIL WOULD BE THE PRIMARY SEVERE
WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY...AND AGAIN THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING.

In the hours before

Special weather statement, Apr 16, 5:30 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
630 AM CDT SUN APR 16 2006

ILZ076>078-081>083-085>094-INZ081-082-085>088-KYZ001>010-014-015-
018>020-MOZ111-112-114-161230-
ALEXANDER IL-BALLARD KY-CALLOWAY KY-CARLISLE KY-CRITTENDEN KY-
DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-GALLATIN IL-GIBSON IN-
GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-HICKMAN KY-JOHNSON IL-
LIVINGSTON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-NEW MADRID MO-PIKE IN-POPE IL-POSEY IN-PULASKI IL-
SALINE IL-SCOTT MO-SPENCER IN-UNION IL-UNION KY-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE IL-WEBSTER KY-WHITE IL-WILLIAMSON IL-
630 AM CDT (630 AM EST) SUN APR 16 2006

...STRONG THUNDERSTORMS PRODUCING SMALL HAIL...

AT 620 AM...PADUCAH RADAR SHOWED SCATTERED THUNDERSTORMS STRETCHING
FROM NEAR CYPRESS IN SOUTHERN ILLINOIS...TO AROUND CAIRO...TO NEAR
CHARLESTON MISSOURI. ANOTHER BATCH OF THUNDERSTORMS WAS BETWEEN FORT
BRANCH AND OAKLAND CITY IN SOUTHWEST INDIANA.

THESE STORMS WERE MOVING EAST AT 55 TO 60 MPH. THEY ARE FAST MOVING
AND FAST TO DEVELOP...DISSIPATE...AND REDEVELOP. THEY ARE CAPABLE OF
FREQUENT DANGEROUS LIGHTNING...LOCALLY HEAVY RAIN...GUSTY WIND...
AND MAY ALSO CONTAIN SMALL HAIL.

THE STRONGEST STORMS CAPABLE OF HAIL LOOK LIKE THEY WILL AFFECT
SOUTHERN ILLINOIS COMMUNITIES FROM EDDYVILLE...TO VIENNA...TO
WESTERN KENTUCKY COMMUNITIES FROM LA CENTER...TO BARDWELL...THROUGH
730 AM.
Local storm report, Apr 16, 5:44 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
644 AM CDT SUN APR 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 AM     HAIL             KEVIL                   37.08N 88.89W
04/16/2006  M0.88 INCH       BALLARD            KY   EMERGENCY MNGR

&&

SMITTY

The radar

The Paducah radar (KPAH), 76 km away, was scanning. The volume nearest the first event began at 11:54 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Saline

When
April 16, 5:55 AM CST
Where
Saline County, Harrisburg
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.733, -88.550

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501213.